Botox for masseter reduction and acne aestivalis?

I heard many experts said Botox for masseter and acne are not related, but I am suffering right now. I am 37 years old, and I usually have 2-3 pustules every month. However, after I got Botox 30 units each side in June, a lot of acne aestivalis started to pop up on my face. Some of them turn to different types of acne: papule, pustule, cystic, and nodule. I tried everything to treat them include acne products, but nothing works. Many red acne scars on my face now. What can I do? Please help.

Doctor Answers 5

Botox and PMLE

Thank you for your question kittyjung2002. I am sorry to hear about your situation. Botox is a purified protein used to address wrinkles associated with facial expressions. Acne aestivalis is not actually acne, it is a specific type of polymorphous light eruption (PMLE). PMLE has nothing to do with Botox, but it could be a coincidence that it is occurring after a Botox treatment. True acne (acne vulgaris) can be treated with a variety of products and treatments. Please consult with a doctor for specific recommendations.  Good luck!


Encino Physician
5.0 out of 5 stars 1 review

Botox in masseters

Botox is a purified protein- it is injected into the muscle.  It does not have any effect on the skin.  What you are experiencing is not from Botox.  It is best to see a Dermatologist.

Martin Jugenburg, MD
Toronto Plastic Surgeon
4.9 out of 5 stars 427 reviews

Botox for Masseter Muscle and Acne

Botox in the Masseter muscle for facial slimming works extremely well for facial slimming. There is no relationship between the acne flare and Botox. Please consult a board certified dermatologist for your acne. Best, Dr. Green

Acne Improvement -- Clear + Brilliant, Eclipse Micropen, Salicylic Acid Peels, Tretinoin, Isotretinoin

The
Botox and acne aren't necessarily related. The acne can be treated
with chemical peels, microneedling, tretinoin, isotretinoin. Please
see an expert. Best, Dr. Emer

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 167 reviews

Acne from Botox?

This is unusual because I actually treat acne with a superficial Botox treatment. Also, a treatment in June should be just about worn off by now. I would see a dermatologist to sort things out. Probably a Retin A is needed, maybe chemical peels.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 27 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.